Fall Field Trip

We will be going on the Fall Field trip South through Broderick, the Gardiner Dam and Elbow on Saturday Sept 18th.

Saskatoon Camera Club 2021 Fall Outing = All are Welcome to join us!
Date:                                        Saturday, September 18, 2021
Departure Time:                       10:00 a.m.
Rendezvous Location:              Western Development Museum on Lorne Avenue 

We depart Saskatoon out Lorne Avenue (which becomes Highway 219) and continue along Highway 219 for 87 kms. to our first stop.

11:00 a.m. approximate arrival at Stop #1         –           Broderick, Saskatchewan
We shall spend around 30 minutes in the town of Broderick with opportunities to photograph: The elevator An old 60’s car parked near the elevator Ice fishing shacks stored near the elevator An old brick medical building in town close to the elevator ** There is also a Susan Robertson Pottery Gallery and store for anyone interested.

11:30 a.m. approximate departure from Broderick East on Railway Avenue, then left on Scott Street and then continue East on Victoria Avenue 1 Km.  Along this road there is an old tractor at the side of the road for anyone interested in shooting it.  We turn right onto Range Road 372 at the tractor and continue South 1 Km.  along the grid road to a T in the road.  Turn right on Twp Road 292 to our next stop.

11:35 a.m. approximate arrival at Stop #2         –           Broderick Reservoir
Photo opportunities at the Reservoir: Fall landscapes Possible water fowl and shore birds Gate and water canal system Interesting small shacks at the top of the hill by the Reservoir We shall spend 15 minutes at the Reservoir and area.  Drive along the Reservoir Road and meet up where it joins Range Road 373 which merges into 764. 

11:50 p.m. approximate departure from the Reservoir heading South on 765 to the next stop.

12:00 p.m. approximate arrival at Stop #3         –           Green Valley Lutheran Church
This church is located just a few miles outside of Broderick.  The church was built in 1917 and was known to be the largest Norwegian Church in the Canadian District.  It is a gothic style and has a steeple of unique design with a truncated witches cap steeple surrounded by widow’s walk style railing. 
Photo opportunities at the Church: Church and unique steeple Inside of church if we can arrange access Still standing outhouses Small cemetery Landscapes  We will spend approximately 30 minutes at the church

12:30 p.m. approximate departure from church where we continue South again on 764, curve left to stay on 764 (also called 274 here) and head East.  Then curve right to stay on 764 (also called 371) at the next curve, heading South again to our next stop (30 kms between stops)

1:00 p.m. approximate arrival at Stop #4          –           Gardiner Dam
There are numerous landscape photo opportunities as well as the dam system, pelicans and possibly other shore birds and wildlife to photograph and with the Fall colours it should be very lovely in the area. People are free to explore the dam and surrounding area either on foot or by car. 
We shall spend approximately 1 hour at the Gardiner Dam area.  We will then meet at the Visitor Centre and washroom facilities at Danielson Provincial Park by the dam at approximately 2:00 p.m. where we will have our picnic lunches in the park for 30 minutes. 

2:30 p.m. approximate departure from Danielson Provincial Park

AT THIS POINT ANYONE WISHING TO CALL IT A DAY IS FREE TO RETURN TO SASKATOON AND THOSE WHO WISH TO CONTINUE TO OUR LAST STOP MAY DO SO. 
Those continuing on will travel East on Hwy 44, follow 44 South then East again to Hwy 19.  South on Hwy 19, 33 kms. to our next stop.

3:00 p.m. approximate arrival time at Stop #5   –           Town of Elbow and Elbow Harbour
In the town of Elbow there are a few items of interest to photograph: The Town Office is a Victorian Style building An old sod house replica on Main Street An Art Gallery Grain Elevator A cliff lookout over Diefenbaker Lake A short drive down the hill to the Harbour provides more opportunities to photograph: Sailboats and other boats on the lake or coming into the harbor The harbor and docked boats Surrounding landscapes with their Fall colours Approximate departure time from Elbow is 4:00 p.m.
We shall spend approximately an hour in Elbow and area and then proceed for the return trip to Saskatoon.  Anyone who is interested may like to proceed further South to Douglas Provincial Park and/or the Sand Dunes. 

We look forward to seeing you there!!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.